# SDR CA010829009

- Difficulty date: August 19, 2001
- Submitted: September 5, 2001
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 3,805 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 052600750
- Condition: Cracked
- Location: Fuselage
- Part time: 4,055 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) TANK WOULD ALWAYS POP OR OIL CAN AS IT WAS FILLED, LEAK WOULD ONLY OCCUR WHEN TANK WAS FUELLED RIGHT TO THE TOP. IT IS BELIEVED THAT THE REPETITIVE OIL CANNING OF THE TANK CAUSED A FATIQUE CRACK TO START. THE TANK WAS REPAIRED AND THE UPPER SURFACE WAS CONTOURED BACK TO ITS ORIGINAL SHAPE SO IT WILL NOT OIL CAN ANY LONGER.
